MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number N60000463
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that a straight pedicle probe was broken.The cap of the pedicle probe came off during a procedure while the surgeon was hammering on the proximal end of the instrument.The complainant added that as the surgeon was trying to remove the probe, the handle began to rotate relative to the shaft.There were no known patient complications.The complaint instrument was inspected and tested.The end cap on the proximal end of the instrument was missing, and there were extensive impact marks where the cap should have been.The handle was able to be removed from the shaft using moderate rotational force.It may be possible that repeated impacts on the instrument may have contributed to the malfunction.This instrument is not intended to be impacted.A dhr review was performed for the complaint instrument and there were no manufacturing anomalies identified.The instrument met all required specifications prior to being released to distributable inventory.
 
Event or Problem Description
The complainant reported that a straight pedicle probe was broken.The cap of the pedicle probe came off during a procedure while the surgeon was hammering on the proximal end of the instrument.The complainant added that as the surgeon was trying to remove the probe, the handle began to rotate relative to the shaft.There were no known patient complications.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8092218
Report Number3005031160-2018-00035
Device Sequence Number11266698
Product Code MNI
UDI-Device IdentifierM697N600004631
UDI-PublicM697N600004631
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN60000463
Device Lot Number74692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;